Category Archives: liver damage

Hospital Patients Being OD’d on Acetaminophen

According to an article in Rheumatology News authored by Mary Ann Moon, 4 per cent of hospitalized adolescents and adults in 2 academic hospitals received hospital-signexcessive doses of acetaminophen.  Nearly half received more than 5 gms a day and 40% received excessive dosing for 3 or more days.  These doses put the patients at increased risk of liver damage and death. The findings were published in the Archives of Internal Medicine.

This is pretty sobering data.You should have a family member with you if you’re in the hospital to act as an advocate and also to check on medicines.

Acetaminophen liver damage  is one of the top reasons for liver transplants. Many arthritis patients use this as an adjunctive therapy for pain relief. Taken long term it is not a good thing.

For more information on arthritis treatments and other arthritis problems,  go to:

Arthritis Treatment

And don’t forget to sign up for  free weekly arthritis tips and a free copy of our special report “The Consumer’s Guide to Arthritis”

Just go here Contact